MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD MICRO-FINE¿ IV INSULIN SYRINGE

BD MEDICAL - DIABETES CARE BD MICRO-FINE¿ IV INSULIN SYRINGE
Catalog Number 329424
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample is not available for evaluation.However, a no sample investigation and device history record review will be completed.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle on a bd micro-fine¿ iv insulin syringe was barbed, causing damage to veins and there were a few people who developed abscesses after injection.It was also reported that the plunger on the syringe was stiff and difficult to move.There was no report of medical interventions.
 
Additional Manufacturer Narrative
Customer returned 100 1cc, 12.7mm, 28g insulin syringes in sealed blister packs with the shelf carton from lot # 7072881.Customer states that the needle is barbed, causing damage to the veins, causing abscesses, and the plunger is very stiff.Thirty out of 100 returned syringes were tested for point geometry, lube, and cannula od (specs: outer diameter for 28g: 0.0140¿-0.0145¿).All observations fall within specifications.All of these samples were also tested and the plunger rods were able to move without any observed defects.A review of the device history record was completed for batch # 7072881.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples/photo(s) received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure.Root cause cannot be determined at this time as the issue is unconfirmed.

Brand Name
BD MICRO-FINE¿ IV INSULIN SYRINGE
Common Device Name
INSULIN SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key7370950
Report Number1920898-2018-00163
Device Sequence Number19221531
Product Code FMI
UDI-Device Identifier30382903294245
UDI-Public30382903294245
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2022
Device Catalogue Number329424
Device Lot Number7072881
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date03/26/2018
Supplement Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;